Alert archive / Indiana / Tornado Warnings in 2025
Tornado Warning 28, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at May 16, 2025, 8:18 PM EDT for Fayette County, Wayne County, Indiana. It was in force for 8 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2025, 8:18 PM EDT (00:18 UTC)
- Expired
- May 16, 2025, 8:26 PM EDT
- In force
- 8 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Fayette County, IN, Wayne County, IN
The radar
The Indianapolis radar (KIND), 96 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 7:17 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1419 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.9
The text
As transmitted.
637
WFUS51 KILN 170018
TORILN
INC041-177-170045-
/O.NEW.KILN.TO.W.0028.250517T0018Z-250517T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
818 PM EDT Fri May 16 2025
The National Weather Service in Wilmington has issued a
* Tornado Warning for...
Southwestern Wayne County in east central Indiana...
Central Fayette County in east central Indiana...
* Until 845 PM EDT.
* At 818 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Glenwood, moving north at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Mount Auburn, Dublin, Mettel Field, Cambridge City, Bunker Hill,
Jacksonburg, Waterloo, East Germantown, Centerville, Connersville,
Interstate 70 at Exit 145, Columbia, Beesons, Milton, and Richmond.
This includes I-70 in Indiana between mile markers 135 and 150.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3986 8520 3987 8491 3954 8521 3959 8530
TIME...MOT...LOC 0018Z 201DEG 33KT 3961 8523
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Campbell1 follow-up statement
094 WWUS51 KILN 170026 RRA SVSILN Severe Weather Statement National Weather Service Wilmington OH 826 PM EDT Fri May 16 2025 INC041-177-170036- /O.CAN.KILN.TO.W.0028.000000T0000Z-250517T0045Z/ Wayne IN-Fayette IN- 826 PM EDT Fri May 16 2025 ...THE TORNADO WARNING FOR SOUTHWESTERN WAYNE AND CENTRAL FAYETTE COUNTIES IS CANCELLED... The tornado threat has diminished and the Tornado Warning has been cancelled. However, large hail and damaging winds remain likely and a Severe Thunderstorm Warning remains in effect for the area. However, small hail, gusty winds and heavy rain are still possible with this thunderstorm. A Tornado Watch remains in effect until 300 AM EDT for east central Indiana. Please report previous tornadoes, wind damage or hail to the National Weather Service by going to our website at weather.gov/iln and submitting your report via social media. && LAT...LON 3986 8520 3987 8491 3954 8521 3959 8530 TIME...MOT...LOC 0025Z 201DEG 33KT 3968 8519 $$ Campbell
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at May 16, 3:27 PM EDT, 4 hours 51 minutes earlier.
Area forecast discussion, May 16, 3:27 PM EDT, 4 hours 51 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 327 PM EDT Fri May 16 2025 .SYNOPSIS... Low pressure over the upper Midwest state and a trailing cold front will bring thunderstorms this evening. High pressure will offer breezy and mild conditions heading into the weekend. An upper level low will bring cloudy and cooler weather early next week. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... Vigorous upper level low over the upper Midwest will combine with elevated wind field to bring a severe storm threat this evening. EML apparent on GOES Channel 10 imagery is shifting east from the middle Mississippi Valley into the Ohio Valley this afternoon. This is providing mid-level lapse rates from 7-8 degC per km. This, combined with warm, humid conditions at the surface will be leading to SBCAPE around or possibly exceeding 3000J/kg. The enhanced southwesterly to westerly flow aloft will bring effective bulk shear in the range of 50-60 knots. Current radar mosaic shows supercells in a north-south line crossing the Mississippi River around STL. Latest CAMs including the HRRR and MPAS grow these storms upscale into a QLCS -- with the potential for a few discreet supercells ahead of it -- nearing our western counties around 7-8PM. Based on the predicted environment, all hazards will be possible with these storms, with straight line winds being the biggest concern. Fast forward motion will likely result in the storms exiting our eastern counties by around midnight or shortly after. The rest of the night should be relatively quiet with low temperatures dropping to around 60 in the rain-cooled air. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... Trailing surface cold front will push through the region Saturday morning. In its wake, westerly winds will gust to 25-35 mph at times. Mostly sunny skies will allow high temperatures to rise to the upper 60s in the northwest to lower-middle 70s in the southeast. && .LONG TERM /SUNDAY THROUGH FRIDAY/... Mid level ridge will translate into the area early in the period, but there are a number of models that show a weak short wave moving through the ridge which could result in some showers making into the Tri-State on Monday. The ridge will get pinched off as a low tracks east out of the central Plains on Tuesday. This low will get absorbed into another low retrograding across southeast Canada on Wednesday. The large merged low will then pivot eastward Thursday night into Friday. This evolution will lead to several days of wet weather, with some improvement late in the week. In addition, temperatures will be below normal with Thursday looking to be the coolest day with readings 10 degrees or more below normal. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... Main aviation weather impact for this period will be an advancing line of storms moving through most of the terminals early this evening. While a few of the recent CAMs have backed off storm coverage, the latest HRRR as well as the MPAS still show the storms currently developing across Missouri growing upscale into a semi-continuous squall line as they reach DAY, CVG, and LUK by around 23Z-00Z. Damaging winds will be the main threat, so have kept the tempo group for this. Winds will shift more westerly behind a cold front set to arrive to the region Saturday morning. This should allow for decreasing clouds but gusty winds for the rest of the period. OUTLOOK...No significant weather expected. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...
Hazardous weather outlook, May 16, 7:28 PM EDT, 50 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 728 PM EDT Fri May 16 2025 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-171000- Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken- Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery- Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking- Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 728 PM EDT Fri May 16 2025 This Hazardous Weather Outlook is for east central Indiana, southeast Indiana, northeast Kentucky, northern Kentucky, central Ohio, south central Ohio, southwest Ohio and west central Ohio. .DAY ONE...Tonight. Severe storms can be expected this evening. All severe hazards are possible, including damaging winds in excess of 70 mph, very large hail, and tornadoes, some of which could be strong. In addition, locally heavy rain could result in flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay severe reports to the National Weather Service.
In the hours before
Special weather statement, May 16, 8:01 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Wilmington OH
801 PM EDT Fri May 16 2025
OHZ026-034-035-042>044-051>053-060>062-170045-
Champaign OH-Montgomery OH-Logan OH-Auglaize OH-Darke OH-Shelby OH-
Hardin OH-Preble OH-Clark OH-Mercer OH-Miami OH-Greene OH-
801 PM EDT Fri May 16 2025
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SHELBY...WESTERN
CHAMPAIGN...NORTHERN PREBLE...WESTERN LOGAN...DARKE...NORTHWESTERN
GREENE...WESTERN CLARK...NORTHERN MONTGOMERY...WESTERN HARDIN...
AUGLAIZE...MERCER AND MIAMI COUNTIES THROUGH 845 PM EDT...
At 800 PM EDT, strong thunderstorms were located along a line
extending from 7 miles east of Monroe to near New Paris, moving east
at 60 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Fryburg, Englewood, Casstown, Union Corners, Newbern, Bradford,
Potsdam, Chickasaw, Lockington, Darke County Airport, West Milton,
New Madison, Covington, New Knoxville, Neptune, Fort Loramie, Kiser
Lake State Park, Interstate 70 at US Route 127, Wright-Patterson Afb,
and Yellow Springs.
This includes the following Interstates...
I-70 in Ohio between mile markers 1 and 55.
I-75 in Ohio between mile markers 56 and 118.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
A Tornado Watch remains in effect until 300 AM EDT for west central
Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3975 8380 3983 8481 4073 8480 4073 8446
4068 8445 4069 8422 4066 8422 4066 8411
4064 8411 4065 8388 4082 8388 4082 8377
TIME...MOT...LOC 0000Z 262DEG 62KT 4074 8480 3977 8480
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
ClarkThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 8:04 PM EDT | Tornado Warning | ILN | Dearborn, Franklin, Ripley | 26 min |
| May 16, 8:08 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Union | 52 min |
| May 16, 8:13 PM EDT | Severe Thunderstorm Warning | ILN | Wayne | 47 min |
| May 16, 8:28 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Union, Wayne | 17 min |
| May 16, 9:36 PM EDT | Special Weather Statement | ILN | Fayette, Union, Wayne | 39 min |
| May 16, 9:50 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Union, Wayne | 40 min |
| May 16, 10:14 PM EDT | Severe Thunderstorm Warning | ILN | Wayne | 36 min |
| May 16, 10:44 PM EDT | Special Weather Statement | ILN | Union | 46 min |
Nearby
Tornado Warnings in Indiana, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.